From Baxter, Tennessee, USA:
My son was diagnosed at age eight with Type 1 diabetes six weeks after having chicken pox. He is now seventeen. The sides of his face, especially along his cheeks, remain red and irritated constantly, as if he has constant sunburn. Is this a normal condition because he takes insulin?
Redness of the face is a recognised late complication of diabetes. It seems to be due to increased viscosity of the blood and congestion in postcapillary venules. In this sense it probably reflects less than optimal blood sugar control over a number of years. It would be important perhaps to see if your son's care could be reviewed by an experienced diabetic team so that he could be evaluated for other similar problems such as hypertension, retinal problems and microalbuminuria as a herald of kidney problems.
Original posting 30 May 2000
Posted to Complications
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.